MAUDE Adverse Event Report: COOK INC TORQ-FLEX AUSTRALIAN MODIFICATION MANDRIL WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC TORQ-FLEX AUSTRALIAN MODIFICATION MANDRIL WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number N/A
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/28/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.Customer (person): phone: (b)(6).Occupation: lab manager.Pma/510(k) #: k171997.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported that the tip of a torq-flex australian modification mandril wire guide unraveled during a venous thrombectomy procedure on a 64-year-old female patient.The tip of the wire guide unraveled when removed from another manufacturer's micropuncture set.The physician then performed an x-ray to confirm that nothing was left behind in the patient.Another like-device was opened to complete the procedure successfully.The patient did not experience any adverse effects due to this occurrence.Additional information regarding event details has been requested but is currently unavailable.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported in additional information received on 10mar2023 that the wire came apart when being removed from a different manufacturer's micropuncture kit.There wasn't manipulation of the wire while in the needle.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Correction: d9, h3.Investigation ¿ evaluation: on (b)(6) 2023, (b)(6) health louisville (united states) contacted cook reporting the tip of a torq-flex australian modification mandril wire guide (rpn: stf-18-40-aust; lot# 14841237) unraveled during a venous thrombectomy procedure on a 64-year-old female patient.The tip of the wire guide unraveled when removed from another manufacturer's micropuncture set.The physician then performed an x-ray to confirm that nothing was left behind in the patient.Another like-device was opened to complete the procedure successfully.The patient did not experience any adverse effects due to this occurrence reviews of documentation including the complaint history, device history record (dhr), quality control procedures, and instructions for use (ifu) of the complaint device were conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the dhrs for the reported complaint device lot 14841237 and the related subassembly lots revealed no related non-conformances.This lot did not have any relevant non-conformances.There are no other complaints on this lot.Based on review of the dmr and the dhr, cook was not able to find evidence the product was manufactured out of specification.There is no evidence of non-conforming material in house or in the field.Cook also reviewed product labeling.The ifu, pamphlet, t_mwg_rev0, packaged with the device contains the following in relation to the reported failure mode: warnings: this product is a delicate instrument.Avoid forceful angulation.Precautions: when you use the wire guide with another device, consider the end-hole size and the length of the device in order to ensure a proper fit between the wire guide and the device.How supplied: upon removal from package, inspect the product to ensure no damage has occurred.Based on the information provided, no product returned, and the results of the investigation, cook could not establish a main cause of failure.If the product was manipulated forcefully, it is possible the device welds could have broken.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
TORQ-FLEX AUSTRALIAN MODIFICATION MANDRIL WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC.
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key16491831
Report Number1820334-2023-00227
Device Sequence Number6758610
Product Code DQX
UDI-Device Identifier00827002073043
UDI-Public(01)00827002073043(17)270714(10)14841237
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberSTF-18-40-AUST
Device Lot Number14841237
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/28/2023
Supplement Date Received by Manufacturer03/10/2023
07/12/2023
Initial Report FDA Received Date03/06/2023
Supplement Report FDA Received Date03/13/2023
07/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/14/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MERITT MICROPUNCTURE SET
Patient Age64 YR
Patient SexFemale
Patient Weight83 KG